Alert archive / Oklahoma / Flash Flood Warnings in 2014
Flash Flood Warning 3, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 8, 2014, 1:01 AM CDT for Hardeman County, Wilbarger County, Texas; 4 counties in Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2014, 1:01 AM CDT (06:01 UTC)
- Expired
- Jun 8, 2014, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harmon County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Hardeman County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 25 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:08 AM CDT | FLOOD | Altus, OK | 62 WEST OF ALTUS AND BROADWAY IN ALTUS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
953
WGUS54 KOUN 080601
FFWOUN
OKC057-065-075-141-TXC197-487-080900-
/O.NEW.KOUN.FF.W.0003.140608T0601Z-140608T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
101 AM CDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN HARMON COUNTY IN SOUTHWEST OKLAHOMA...
TILLMAN COUNTY IN SOUTHWEST OKLAHOMA...
SOUTH CENTRAL KIOWA COUNTY IN SOUTHWEST OKLAHOMA...
JACKSON COUNTY IN SOUTHWEST OKLAHOMA...
HARDEMAN COUNTY IN NORTHERN TEXAS...
NORTHERN WILBARGER COUNTY IN NORTHERN TEXAS...
* UNTIL 400 AM CDT
* AT 1258 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
HEAVY RAIN FALLING. UP TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN
AROUND ODELL WITH 2 TO 3 INCHES OF RAIN AROUND GOODLETT AND ALTUS.
ADDITIONAL HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS MOVING
EAST FROM THE TEXAS PANHANDLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALTUS...FREDERICK...QUANAH...HOLLIS...SNYDER...GRANDFIELD...
TIPTON...CHILLICOTHE...OLUSTEE...ELDORADO...MOUNTAIN PARK...
DAVIDSON...MANITOU...MARTHA...GOULD...ELMER...HEADRICK...
HOLLISTER...FRIENDSHIP AND LOVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3471 9998 3473 9944 3475 9944 3479 9891
3460 9882 3451 9883 3451 9878 3416 9863
3418 9891 3421 9895 3418 9895 3423 9999
$$
SIXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 11:57 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 7, 11:57 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1157 PM CDT SAT JUN 7 2014
.AVIATION...
TSRA WILL BECOME MORE WIDESPREAD EARLY IN THE PD...ESP FROM CNTRL OK
SITES SWD AND WILL GO WITH PREVAILING/TEMPO TSRA GROUPS EARLY ON.
SHOWERS/MORE WIDESPREAD MVFR/IFR CONDITIONS EXPECTED TO LINGER IN
THE WAKE OF THE CONVECTIVE COMPLEX DURING THE EARLY MORNING.
CONDITIONS EXPECTED TO IMPROVE LATER SUNDAY AS MCV MOVES OFF TO THE
EAST.
&&
.PREV DISCUSSION... /ISSUED 1015 PM CDT SAT JUN 7 2014/
.DISCUSSION...
SCATTERED STRONG/SEVERE STORMS CONTINUE TO DEVELOP IN WAA ZONE
NORTH OF SURFACE FRONT/OUTFLOW BOUNDARY FROM N TX INTO FAR SE OK.
TSTM COMPLEX CONTINUING TO SHAPE AS IT MOVES SEWD OFF THE HIGH
PLAINS. EXPECT THESE STORMS TO CONTINUE SEWD INTO THE FA LATER
TONIGHT WITH THE BEST COVERAGE OVER SRN PARTS OF THE REGION. THIS
ALREADY WELL DEPICTED IN THE GRIDS AND WILL ONLY MAKE MINIMAL
ADJUSTMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 81 67 80 / 70 40 70 60
HOBART OK 67 83 65 82 / 70 40 70 30
WICHITA FALLS TX 68 87 68 85 / 70 40 70 40
GAGE OK 63 78 62 80 / 50 30 60 30
PONCA CITY OK 65 78 65 79 / 40 40 70 70
DURANT OK 69 86 68 82 / 70 60 70 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR OKZ004>042-044>046-
050.
TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR TXZ083>090.
&&
26/02Hazardous weather outlook, Jun 7, 9:10 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 910 PM CDT SAT JUN 7 2014 OKZ004>048-050>052-TXZ083>090-081100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF SOUTHERN AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS TONIGHT. LOCATION... THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM CHEYENNE TO WEATHERFORD TO PURCELL TO ATOKA. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 5 AM SUNDAY MORNING. IMPACTS... DAMAGING WIND GUSTS 60 TO 70 MPH LARGE HAIL UP TO THE SIZE OF TENNIS BALLS HEAVY RAINFALL MAY RESULT IN SOME FLOODING DISCUSSION... SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP NEAR AND NORTH OF A FRONTAL BOUNDARY FROM WESTERN NORTH TEXAS INTO SOUTHERN OKLHOMA THIS EVENING. ADDITIONAL THUNDERSTORMS WILL ALSO LIKELY MOVE SOUTHEASTWARD FROM THE HIGH PLAINS INTO OKLAHOMA AND NORTH TEXAS LATER TONIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS...ALONG WITH HEAVY RAINFALL...WILL BE POSSIBLE AGAIN SUNDAY AFTERNOON AND NIGHT...MAINLY ACROSS THE SOUTHERN HALF OF OKLAHOMA AND WESTERN NORTH TEXAS. THUNDERSTORM CHANCES WILL DECREASE AFTER MONDAY BUT CONTINUE THROUGH THE WORK WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 8, 12:18 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1218 AM CDT SUN JUN 8 2014
OKZ040-041-080545-
GARVIN OK-MURRAY OK-
1218 AM CDT SUN JUN 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARVIN AND NORTH CENTRAL
MURRAY COUNTIES UNTIL 1245 AM CDT...
AT 1215 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELMORE
CITY...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3452 9742 3469 9751 3486 9717 3485 9707
3465 9696
TIME...MOT...LOC 0515Z 244DEG 27KT 3464 9738Local storm report, Jun 8, 12:26 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1226 AM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM TSTM WND GST 4 ENE ODELL 34.37N 99.35W
06/08/2014 M62 MPH WILBARGER TX MESONET
&&
MDAYLocal storm report, Jun 8, 12:44 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1244 AM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND GST ALTUS 34.64N 99.33W
06/08/2014 M73 MPH JACKSON OK TRAINED SPOTTER
&&
MDAYLocal storm report, Jun 8, 12:46 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1246 AM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND GST 3 S ALTUS 34.60N 99.33W
06/08/2014 M69 MPH JACKSON OK MESONET
&&
MDAYLocal storm report, Jun 8, 12:51 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1251 AM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 3 ESE HOLDENVILLE 35.07N 96.35W
06/08/2014 M63 MPH HUGHES OK MESONET
&&
MDAYLocal storm report, Jun 8, 12:55 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1255 AM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM TSTM WND GST ALTUS 34.64N 99.33W
06/08/2014 M60 MPH JACKSON OK ASOS
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:48 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 27 min |
| Jun 7, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 45 min |
| Jun 7, 10:42 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 48 min |
| Jun 7, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 45 min |
| Jun 7, 11:55 PM CDT | Areal Flood Advisory | OUN | Hardeman, Wilbarger | 3 hr |
| Jun 7, 11:59 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 46 min |
| Jun 8, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 49 min |
| Jun 8, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita, Wilbarger | 45 min |
| Jun 8, 2:04 AM CDT | Special Weather Statement | OUN | Baylor, Hardeman, Knox, Wilbarger | 26 min |
| Jun 8, 2:43 AM CDT | Special Weather Statement | OUN | Archer, Baylor, Clay, Wichita | 47 min |
| Jun 8, 3:29 AM CDT | Special Weather Statement | OUN | Archer, Clay, Wichita | 46 min |
| Jun 7, 7:33 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 42 min |
| Jun 7, 8:31 PM CDT | Special Weather Statement | OUN | Stephens | 29 min |
| Jun 7, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 52 min |
| Jun 7, 8:47 PM CDT | Special Weather Statement | OUN | Kiowa | 28 min |
| Jun 7, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Love | 46 min |
| Jun 7, 9:17 PM CDT | Special Weather Statement | OUN | Beckham | 28 min |
| Jun 7, 9:20 PM CDT | Special Weather Statement | OUN | Stephens | 25 min |
| Jun 7, 9:24 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 51 min |
| Jun 7, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 46 min |
| Jun 7, 9:33 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 31 min |
| Jun 7, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie | 28 min |
| Jun 7, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 45 min |
| Jun 7, 10:36 PM CDT | Areal Flood Advisory | OUN | Garvin | 3 hr |
| Jun 7, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 35 min |
| Jun 7, 10:59 PM CDT | Special Weather Statement | OUN | Pontotoc | 31 min |
| Jun 7, 11:02 PM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| Jun 7, 11:30 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 45 min |
| Jun 7, 11:31 PM CDT | Special Weather Statement | OUN | Greer, Harmon | 29 min |
| Jun 7, 11:56 PM CDT | Special Weather Statement | OUN | Pottawatomie | 34 min |
| Jun 8, 12:08 AM CDT | Special Weather Statement | OUN | Grady | 37 min |
| Jun 8, 12:16 AM CDT | Special Weather Statement | OUN | Atoka, Coal | 29 min |
| Jun 8, 12:18 AM CDT | Special Weather Statement | OUN | Garvin | 27 min |
| Jun 8, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 49 min |
| Jun 8, 1:25 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Grady | 3 hr |
| Jun 8, 1:33 AM CDT | Special Weather Statement | OUN | Cleveland | 27 min |
| Jun 8, 1:37 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 23 min |
| Jun 8, 2:14 AM CDT | Special Weather Statement | OUN | Comanche, Cotton | 31 min |
| Jun 8, 2:28 AM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 2 hr |
| Jun 8, 2:42 AM CDT | Special Weather Statement | OUN | Seminole | 33 min |
| Jun 8, 3:38 AM CDT | Flash Flood Warning | OUN | Grady | 2 hr |
| Jun 8, 4:01 AM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Hughes, McClain, Pontotoc, Pottawatomie and 1 more | 3 hr |
| Jun 8, 4:16 AM CDT | Special Weather Statement | OUN | Carter, Jefferson, Love, Stephens | 44 min |
| Jun 8, 4:40 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Johnston, Murray, Pontotoc | 110 min |
| Jun 8, 5:22 AM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc | 3 hr |
| Jun 8, 5:49 AM CDT | Special Weather Statement | OUN | Johnston, Marshall | 41 min |
Nearby
Flash Flood Warnings in Oklahoma, 2014Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.